MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, M-110; CANNULA, SINUS

ACCLARENT, INC. RELIEVA FLEX SINUS GUIDE CATHETER, M-110; CANNULA, SINUS
Catalog Number GC110RF
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.[conclusion]: the healthcare professional reported that during the attempt to irrigate the maxillary sinus during the primary procedure on (b)(6) 2018, the blue tips at the end of the relieva flex sinus guide catheter, m-110 (gc110rf) came off on both catheters from the same lot (170112a-pc).Additional follow-up was performed on (b)(6) 2018, and the sales representative stated that the tip was still connected to the guide catheter.It was replaced, and the same issue occurred with the second catheter.The two guide catheters were returned for evaluation.One of the guide catheters was found to be missing the blue tip.The sales representative was contacted again for clarification, and she reported that when the guide catheter was removed from the patient the tip was still partially attached to the device; the blue tip fell off during the inspection of the guide catheter outside of the patient¿s anatomy.A third guide catheter was used to successfully complete the procedure.There was no report of any patient injury or adverse event.The relieva flex sinus guide catheter, m-110 was returned and received on 08/01/2018.The device was visually inspected prior to undergoing decontamination.The blue tip at the end of the guide catheter was observed to be missing.The reported issue was verified.The lot history record (lhr) was reviewed for lot the 170112a-pc.No anomalies were found related to this complaint.In addition, the lhr review verifies that the device was manufactured in accordance with documented specification and procedures.With the information in the complaint and the additional information provided, the condition of the returned device was confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The cause of the initial partial tip separation could not be conclusively determined; the tip became completely separated when the removed device was being inspected.It is possible that the circumstance of the procedure and/or the device manipulation during the procedure may have contributed to the reported issue.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the attempt to irrigate the maxillary sinus during the primary procedure on (b)(6) 2018, the blue tips at the end of the relieva flex sinus guide catheter, m-110 (gc110rf) came off on both catheters from the same lot (170112a-pc).Additional follow-up was performed on (b)(6) 2018, and the sales representative stated that the tip was still connected to the guide catheter.It was replaced, and the same issue occurred with the second catheter.The two guide catheters were returned for evaluation.One of the guide catheters was found to be missing the blue tip.The sales representative was contacted again for clarification, and she reported that when the guide catheter was removed from the patient the tip was still partially attached to the device; the blue tip fell off during the inspection of the guide catheter outside of the patient¿s anatomy.A third guide catheter was used to successfully complete the procedure.There was no report of any patient injury or adverse event.

Brand Name
RELIEVA FLEX SINUS GUIDE CATHETER, M-110
Common Device Name
CANNULA, SINUS
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine CA 92618
MDR Report Key7829635
Report Number3005172759-2018-00113
Device Sequence Number2446879
Product Code LRC
UDI-Device Identifier10705031063488
UDI-Public10705031063488
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K043445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2019
Device Catalogue NumberGC110RF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR